Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Side effect of typhoid medication - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2379 Questions
User :   My cousins have suffered from typhoid fever for couple of weeks . Now the fever is reduced . However , they are suffering from issues like blurred vision and double vision for more than 5 days . Is it a side effect of antibiotics ? Any remedies ? they are having severe dizziness too ..     
Doctor :   Hi
User :   hello
User :   Good afternoon
User :   My cousins have suffered from typhoid fever for couple of weeks . Now the fever is reduced . However , they are suffering from issues like blurred vision and double vision for more than 5 days . Is it a side effect of antibiotics ? Any remedies ? they are having severe dizziness too
Doctor :   Yes you are right
User :   It's continuing for more than 5 days and it's severe
Doctor :   these symptoms are seen in certain antibiotics
User :   they are not even able to walk properly
User :   not able to identify people
Doctor :   May I know which antibiotic they are on?
User :   pecef 200
User :   what are the remedies / solutions for this ?
User :   when I looked for pecef 200 side effects , it doesn't have side effects like double vision or blurred vision
Doctor :   Did you inform your doctor about it?
User :   yeah .. the doctor is saying that it will improve slowly .. take more diet ..
Doctor :   Yes he is right
Doctor :   These things happen
User :   But the problem seems to be more severe .. so I wanted to reach other experts too .. so i m here
Doctor :   as an associated feature of high grade fever
User :   how many days these continue ?
Doctor :   Is the fever persistant?
User :   Now the fever ( temparature ) is gone
User :   it's the vision problem now
Doctor :   Then these symptoms must have started improving
User :   In general how many days does typhoid last?
Doctor :   Has nt it?
User :   Nope , they are not seeing any improvement for 5 days after the fever is gone
User :   they are discharged from hospital as soon as the fever is reduced
Doctor :   Then an ophthalmology review is essential
User :   what could be reasons ? wht to look for ?
User :   Any specific diagnosis ?
User :   they are taking good diet .. like meat , all fruits , egg and all
User :   and stopped the antibiotics too
User :   And the condition isn't improving
User :   Another information is the fever lasted for more than 10 days
Doctor :   Yes the duration of the disease is variable
Doctor :   its symptoms & presentation too is variable
User :   ok
User :   What do you suggest ?
Doctor :   All you need to do now is visit the ophthalmologist
User :   the opthalmologist too visited and told not much of aproblem
User :   opthalmologist told , it could be because nerves swelling and they can't take the light focus
User :   opthalmologist is also saying the issue to be lighter ... will reduce over time ..
User :   However ,it's been 5 days since the vision issue started and the condition is not at all improving .. blurred vision and double vision ..
User :   and feel like eyes turning
Doctor :   eyes turning ?
User :   they feel like it ...
User :   not really turning ..it's a feeling or sensation of eyes turning .. or eyes revolving .. whatever u call
Doctor :   When did the opthalmologist see?
User :   they looked into eyes with torch ..
Doctor :   When ?
Doctor :   Today?
User :   not today , when it started
User :   i mean the first or second day
Doctor :   Then they need a fresh review now
User :   ok
User :   what to look for specifically ?
User :   ?
User :   r u there?
Doctor :   Any other causes for these symptoms that are not associated with the illness
User :   like ?
User :   it's not just for one person , same symptoms are observed in two of my cousins who stay in different places , who got treated from different doctors
Doctor :   May I know their ages?
User :   20 , 21
Doctor :   What degree is their loss of vision now?
User :   what degree means ?
User :   sometimes they are seeing double vision
User :   sometimes they are not able to identify / see people at all
User :   more like not able to see people properly .. or blurred vision ...
Doctor :   An opthalmologist will assess the degree by asking the
Doctor :   patient to read a chart or
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor